Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 11, NWS Lubbock, TX

December 12, 20158 counties in Texas

NWS Lubbock, TX issued this wind advisory at Dec 12, 2015, 9:39 PM CST for 8 counties in Texas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2015, 9:39 PM CST (03:39 UTC)
Expired
Dec 13, 2015, 12:00 AM CST
In force
2 hr
Issued by
NWS Lubbock, TX

Counties Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Kent County, TX, King County, TX, Motley County, TX, Stonewall County, TX

The radar

The Lubbock radar (KLBB), 102 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WWUS74 KLUB 130339
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
939 PM CST SAT DEC 12 2015


TXZ030>032-036>038-043-044-130600-
/O.NEW.KLUB.WI.Y.0011.151213T0339Z-151213T0600Z/
FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...CEDAR HILL...MATADOR...
ROARING SPRINGS...PADUCAH...HACKBERRY...RALLS...CROSBYTON...
LORENZO...SPUR...DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...
JAYTON...ASPERMONT
939 PM CST SAT DEC 12 2015

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TIMING...THROUGH 12 AM SUNDAY MORNING

* WINDS...WEST NORTHWESTERLY FROM 30 TO 35 MPH

* IMPACTS...HIGH PROFILE VEHICLES ON NORTH AND SOUTH ORIENTED
  ROADS MAY EXPERIENCE DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
1 follow-up statement
774 
WWUS74 KLUB 130558
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1158 PM CST SAT DEC 12 2015

TXZ030>032-036>038-043-044-130700-
/O.EXP.KLUB.WI.Y.0011.000000T0000Z-151213T0600Z/
FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...CEDAR HILL...MATADOR...
ROARING SPRINGS...PADUCAH...HACKBERRY...RALLS...CROSBYTON...
LORENZO...SPUR...DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...
JAYTON...ASPERMONT
1158 PM CST SAT DEC 12 2015

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

WHILE BREEZY NORTHWEST WINDS WILL CONTINUE OVERNIGHT...ADVISORY
LEVEL WINDS HAVE COME TO AN END.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 12, 5:55 PM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Dec 12, 5:55 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
555 PM CST SAT DEC 12 2015

.AVIATION...
TSRA WILL FILL IN THIS EVENING ACROSS ALL THREE TERMINALS
SUBSEQUENTLY RESULTING IN PERIODIC MVFR CONDITIONS. BREEZY SOUTH
WINDS WILL ENSUE BEFORE A PACIFIC COLD FRONT MOVES
THROUGH...VEERING WINDS WESTERLY AND FILTERING IN DRIER AIR. WOULD
THINK BREEZY WEST/NORTHWEST WINDS OVERNIGHT AND DRIER AIR FROM THE
WEST WOULD INHIBIT WIDESPREAD LOW CEILINGS AND FOG POTENTIAL...BUT
WILL HAVE TO MONITOR TRENDS IN LOW LEVEL MOISTURE...SPECIFICALLY
IN TERMS OF THE WRAP AROUND VARIETY AS AN UPPER LEVEL LOW PRESSURE
SYSTEM MOVES ACROSS THE SOUTHERN PLAINS. NORTHWEST WINDS WILL
INCREASE TO 20-25 KNOTS LATE SUNDAY MORNING WHILE VFR CONDITIONS
SHOULD PREVAIL.

&&

.UPDATE...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT TONIGHT FOR ALL
EAST OF A FRIONA TO MULESHOE TO MORTON TO PLAINS LINE. TENDENCY
THUS FAR HAS BEEN FOR ASCENDING CORES TO QUICKLY SHEAR OUT GIVEN
THE OVERALL LACK OF AVAILABLE INSTABILITY. THUS...DAMAGING
DOWNBURST WINDS ALONG WITH AN ISOLATED TORNADO WILL TEND TO BE THE
PRIMARY THREATS...ESPECIALLY WHILE WINDS REMAIN BACKED AHEAD OF
THE APPROACHING PACIFIC FRONT.

&&

.PREV DISCUSSION... /ISSUED 327 PM CST SAT DEC 12 2015/

SHORT TERM...
A POWERFUL YET PROGRESSIVE STORM SYSTEM IS POISED TO TAKE AIM AT A
LARGE PORTION OF THE CONUS OVER THE NEXT FEW DAYS. STRONG FORCING
WAS ALREADY SPREADING OVERHEAD ASSOCIATED WITH VIGOROUS WIND
MAXIMUMS JUST OFF TO THE WEST OF THE REGION. THIS LARGE SCALE
FORCING WILL BE SUPPLEMENTED BY FRONTOGENETICAL FORCING FROM A
PACIFIC COLD FRONT CURRENTLY OVER EASTERN NEW MEXICO THAT WILL
MOVE THROUGH THIS EVENING. IT IS ANTICIPATED THAT THERE WILL BE AN
INCREASE IN CONVECTIVE ACTIVITY ONCE THIS FRONT SWEEPS INTO MORE
MOIST LOW LEVEL AIR. MODELS SHOW THE BEST FORCING FOR ASCENT TO BE
LOCATED FROM THE ROLLING PLAINS THROUGH SOUTHWESTERN OKLAHOMA AND
NORTHERN OKLAHOMA.

AREAS TO THE WEST OF THE ROLLING PLAINS WILL GENERALLY BE LIMITED
BY A LACK OF LOW LEVEL MOISTURE. BREEZY WINDS WILL CONTINUE TO
VEER ON THE CAPROCK THIS AFTERNOON FURTHER DRYING OUT LOW LEVELS
FROM THIS MORNINGS FOG AND LOW STRATUS. WINDS DO CONTINUE TO
REMAIN BACKED OVER THE ROLLING PLAINS WITH SURFACE DEW POINTS IN
THE UPPER 50S. INSTABILITY WILL NOT BE THAT IMPRESSIVE THIS
EVENING. CLOUDS AND COOLER TEMPERATURES WILL KEEP MIXED LAYER
INSTABILITIES ON THE ORDER OF ONLY 500-600 J/KG OFF THE CAPROCK.
FURTHERMORE...CAPPING IN PLACE WILL LIKELY HOLD OFF CONVECTION
UNTIL THIS EVENING. FARTHER WEST...COOLING AT MID LEVELS WILL BE
ABLE TO GENERATE SOME MINOR INSTABILITY BUT MOSTLY RAIN SHOWER
ACTIVITY CAN BE EXPECTED CLOSER TO NEW MEXICO. ALTHOUGH THE
INSTABILITY MAY BE LESS THAN IMPRESSIVE OFF THE CAPROCK...THE
AMOUNT OF FORCING ENTERING THE REGION MAY BE ABLE TO MAKE UP FOR
SOME OF THAT. DRY SLOTTING WILL QUICKLY CRUISE IN LATE TONIGHT
INTO SUNDAY MORNING RAPIDLY SHUTTING DOWN PRECIPITATION CHANCES.
AT THIS POINT...WRAP AROUND MOISTURE MAY BRING ADDITIONAL CHANCES
OF PRECIPITATION.

ALTHOUGH WE WILL SEE MOISTURE WRAP AROUND INTO THE FA FROM THE
NORTH WE WILL GENERALLY BE UNDER MORE SUBSIDENCE THAN UPWARD
VERTICAL MOTION. ANALOG GUIDANCE DOES SUPPORT THE NOTION OF
LIGHT SNOW ACCUMULATIONS IN OUR SOUTHWESTERN TEXAS PANHANDLE SNOW
BELT AS DO SOME MODELS. IF ALL THAT WERE NOT ENOUGH...THE PRESSURE
GRADIENT WILL TIGHTEN BEHIND A SECONDARY COLD FRONT EARLY SUNDAY
MORNING. THIS MAY INCREASE WINDS TO ADVISORY LEVELS FROM LATE
SUNDAY MORNING THROUGH THE AFTERNOON.

LONG TERM...
WIND SPEEDS WILL GRADUALLY DECREASE SUNDAY NIGHT INTO MONDAY
MORNING WHILE ALSO VEERING BACK AROUND TO THE WEST TO SOUTHWEST.
THIS SHOULD HELP TEMPERATURES TO RECOVER BACK INTO THE MID TO
UPPER 60S THANKS TO A BIT OF DOWNSLOPE WARMING AND AMPLE SUNSHINE.
AT THE SAME TIME...ANOTHER UPPER LOW IS SET TO MOVE OUT ACROSS THE
ROCKIES INTO THE CENTRAL PLAINS WHICH WILL HELP TO TIGHTEN THE
PRESSURE GRADIENT ACROSS THE REGION. AT THE SAME TIME...MODELS
CONTINUE TO BRING A STRONG JET STREAK ACROSS THE FORECAST AREA
WHICH MAY BE PULLED DOWN TO THE SURFACE BY DAYTIME MIXING.
SOUNDING PROFILES ACROSS THE AREA DO SHOW COLD AIR ADVECTION
LIMITING THE AMOUNT OF MIXING AT THE SURFACE BUT ENOUGH SHOULD
DEVELOP TO SEE THE 15 TO 25 MPH WITH SOME GUSTS TO 30 MPH
POSSIBLE.

GENERALLY NORTHWESTERLY FLOW SHOULD DEVELOP OVER THE REGION FOR
THE LAST HALF OF THE FORECAST. A COLD FRONT WILL PUSH SOUTH BEHIND
THE AFOREMENTIONED LOW AS IT SWINGS OUT ACROSS THE CENTRAL
PLAINS...ARRIVING TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. THIS
WILL BRING TEMPERATURES DOWN BELOW NORMAL BY ABOUT 5 DEGREES
THROUGH NEXT WEEKEND BEFORE WE FINALLY START TO MODERATE TO
NORMAL. DRY WEATHER WILL ALSO REMAIN IN THE FORECAST.

JORDAN

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Dec 12, 4:54 PM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
454 PM CST SAT DEC 12 2015

TXZ021>044-132300-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
454 PM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...THIS EVENING AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE SOUTH PLAINS AND WESTERN ROLLING PLAINS EARLY THIS
EVENING...BEFORE A LARGER LINE OF STORMS PUSHES ACROSS THE
REMAINDER OF THE SOUTH PLAINS AND ROLLING PLAINS THROUGH THE FAR
SOUTHERN TEXAS PANHANDLE. INITIAL THREATS WILL CONSIST OF LARGE
HAIL UP TO THE SIZE OF QUARTERS...DAMAGING DOWNBURST WIND GUSTS UP
TO 65 MPH...AND ISOLATED TORNADOES. THE GREATEST THREAT FOR SEVERE
STORMS WILL TAKE PLACE THROUGH 10 PM BEFORE INSTABILITY BEGINS TO
DECREASE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NORTHWEST WINDS MAY BECOME STRONG ENOUGH SUNDAY TO REQUIRE THE
ISSUANCE OF A WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE THROUGH MID TO LATE THIS
EVENING.

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.